Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 133, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 25, 2009, 7:51 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 7:51 PM EDT (23:51 UTC)
- Expired
- Jul 25, 2009, 9:06 PM EDT
- In force
- 75 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Carbon County, PA, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 146 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPHI 252351
SVRPHI
PAC025-089-260115-
/O.NEW.KPHI.SV.W.0133.090725T2351Z-090726T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
THIS INCLUDES THE CITY OF LEHIGHTON...
SOUTHWESTERN MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
THIS INCLUDES THE CITY OF MOUNT POCONO...
* UNTIL 915 PM EDT
* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF NEW MAHONING...OR 15 MILES WEST OF LEHIGHTON...AND
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NESQUEHONING AND NEW MAHONING AROUND 810 PM EDT...
LEHIGHTON AND JIM THORPE AROUND 825 PM EDT...
PALMERTON AROUND 835 PM EDT...
BELTZVILLE STATE PARK AROUND 840 PM EDT...
PENN FOREST RESERVOIR AROUND 845 PM EDT...
JONAS AROUND 855 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4090 7526 4078 7567 4076 7580 4084 7594
4090 7600 4113 7535
TIME...MOT...LOC 2350Z 255DEG 22KT 4080 7599
$$
NIERENBERG1 follow-up statement
000
WWUS51 KPHI 260106
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
906 PM EDT SAT JUL 25 2009
PAC025-089-260116-
/O.CAN.KPHI.SV.W.0133.000000T0000Z-090726T0115Z/
CARBON PA-MONROE PA-
906 PM EDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONROE AND CARBON
COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AS IS NO
LONGER SEVERE. HOWEVER, HEAVY RAIN, DANGEROUS CLOUD TO GROUND
LIGHTNING AND POSSIBLY SOME SMALL HAIL WILL ACCOMPANY THIS STORM.
LAT...LON 4090 7526 4078 7567 4076 7580 4084 7594
4090 7600 4113 7535
TIME...MOT...LOC 0106Z 252DEG 20KT 4093 7547
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 7:46 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 25, 7:46 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 746 PM EDT SAT JUL 25 2009 .SYNOPSIS... A FRONTAL BOUNDARY EXTENDED FROM THE CENTRAL GREAT LAKES TO THE LOWER OHIO RIVER VALLEY. THE FRONT WILL PROGRESS SLOWLY TO THE EAST AND IT SHOULD REACH EASTERN PENNSYLVANIA ON SUNDAY NIGHT. THE BOUNDARY IS EXPECTED TO REMAIN OVER OUR REGION FOR MONDAY AND TUESDAY BEFORE IT DISSIPATES. ANOTHER FRONTAL BOUNDARY IS FORECAST TO DROP DOWN FROM THE NORTHWEST LATE IN THE WEEK AND IT SHOULD STALL OVER OUR REGION FOR NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A LINE OF CONVECTION CONTINUES TO MARCH ACROSS EASTERN PENNSYLVANIA AND MARYLAND EARLY THIS EVENING. SOME OF THE STORMS HAVE SHOWN DECENT ELEVATED CORES WITH THE STRONGEST ONE ATTM IN SCHUYLKILL COUNTY WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE HOURLY GRIDS WERE UPDATED A LITTLE EARLIER TO ACCOUNT FOR TRENDS. THE POPS LOOK GOOD OVERALL ATTM WITH MOSTLY SCATTERED ACTIVITY MOVING IN THIS EVENING. THE INSTABILITY LOWERS WITH AN EASTWARD EXTENT. THE BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD BE IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY, WITH LESSER CHANCES IN OUR SOUTHEASTERN COUNTIES. IT WILL REMAIN RATHER MUGGY TONIGHT, WITH LOWS MAINLY IN THE UPPER 60S AND LOWER 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... A BROAD UPPER LOW WILL WOBBLE OVER UPPER ONTARIO DURING THE SHORT TERM PERIOD OF THE FORECAST. OUR REGION WILL REMAIN UNDER A HUMID SOUTHERLY FLOW AS A SURFACE BOUNDARY APPROACHES FROM THE WEST ON SUNDAY, THEN STALLS IN OUR REGION FOR MONDAY AND TUESDAY. FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT, MOST OF OUR FORECAST AREA WILL BE UNDER THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET, WITH OUR COASTAL AREAS BEING THE FARTHEST REMOVED FROM THE ASSOCIATED LIFT. THE FORECAST LIFTED INDEX VALUES FOR THAT TIME PERIOD ARE MAINLY IN THE -3C TO -5C RANGE, WITH SURFACE BASED CAPES MOSTLY IN THE 1500 TO 2000 J/KG RANGE. WITH THE INGREDIENTS IN PLACE, SPC CONTINUES TO KEEP MOST OF OUR FORECAST AREA UNDER ITS SLIGHT RISK DESIGNATION FOR SUNDAY AFTERNOON INTO SUNDAY EVENING. IT SEEMS LIKELY THAT SOME CONVECTION WILL LINGER INTO A GOOD PART OF SUNDAY NIGHT, AS THE SURFACE FRONT DRIFTS INTO OUR REGION. FOR MONDAY, WE SHOULD STILL BE UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET. THE FORECAST INSTABILITY PARAMETERS ARE A LITTLE LESS IMPRESSIVE THAN THOSE FOR SUNDAY. HOWEVER, THE AIRMASS IS EXPECTED TO BE UNSTABLE, SO WE WILL CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. EVEN THOUGH THE BOUNDARY IS ANTICIPATED TO REMAIN IN OUR REGION FOR TUESDAY, WE ARE EXPECTING TO LOSE THE UPPER JET, AND FORECAST CONDITIONS ARE EVEN LESS UNSTABLE THAN THOSE OF THE PRECEDING DAYS. AS A RESULT, WE WILL SIMPLY CARRY SLIGHT CHANCE POPS FOR TUESDAY. DURING THE SHORT TERM PERIOD, HIGHS WILL LIKELY BE MAINLY IN THE 80S WITH OVERNIGHT LOWS MOSTLY IN THE UPPER 60S AND LOWER 70S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... NOT MUCH CHANGE IN THE WEATHER PATTERN IS EXPECTED FOR THE LONG TERM PERIOD OF THE FORECAST. THERE SHOULD BE NO STRONG SYSTEMS THAT WOULD BE CAPABLE OF CLEARING THE MUGGY AIRMASS FROM OUR REGION. ANOTHER BOUNDARY DROPPING DOWN FROM THE NORTHWEST IS FORECAST TO STALL OVER OUR REGION FOR NEXT WEEKEND. WE HAVE CONTINUED WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE CUMULUS AND EVEN SOME TOWERING CUMULUS EARLIER DISSIPATED FOR THE MOST PART, HOWEVER NOW WE HAVE CLOUDS ON THE INCREASE DUE TO CONVECTION PUSHING ACROSS EASTERN PENNSYLVANIA AND MARYLAND. AS AN UPPER LEVEL WEATHER DISTURBANCE CROSSES OUR REGION TONIGHT, SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST TO EAST. THERE IS SOME UNCERTAINTY ON HOW LONG THEY MAINTAIN THEMSELVES WITH AN EASTWARD EXTENT, HOWEVER SOME COMPUTER MODEL GUIDANCE SUGGEST THAT SOME ACTIVITY MAY BE ABLE TO MAKE IT NEARLY ALL THE WAY TO THE COAST. WE UTILIZED A TEMPO GROUP FOR THUNDER AT KRDG AND KABE ALTHOUGH THE LATEST RADAR TRENDS INDICATE THAT THE STRONGEST CELLS MAY MISS KRDG. A STORM WEST OF KABE IS TRYING TO BUILD SOUTHWARD AND IT MAY IMPACT THIS TERMINAL. ELSEWHERE, SOME VCTS/VCSH AND A CB REMARK WERE UTILIZED DUE TO THE UNCERTAINTY IN TIMING AND COVERAGE OF THE ONGOING ACTIVITY AS IT MARCHES TO THE EAST. AFTER THIS INITIAL ROUND OF ACTIVITY, PERHAPS SOME ADDITIONAL SHOWERS OR A THUNDERSTORM MAY STILL LINGER OVERNIGHT FOR A TIME. ANY PLACES WHERE A HEAVIER SHOWER OR THUNDERSTORM OCCURS COULD ALLOW FOR MVFR AND PERHAPS IFR CONDITIONS FOR A TIME GIVEN THE AMOUNT OF MOISTURE AROUND. EARLY SUNDAY MORNING, SOME HAZE AND LIGHT FOG ARE AGAIN EXPECTED TO DEVELOP WITH THIS DISSIPATING BY MID MORNING. IN ADDITION, SOME LOW CLOUDS MAY DEVELOP GIVEN THE MOIST SOUTHERLY FLOW, HOWEVER WE DID NOT HIT THIS ALL THAT HARD GIVEN THE LACK OF SUPPORT IN THE COMPUTER MODEL DATA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR SUNDAY ESPECIALLY IN THE AFTERNOON, SOME OF WHICH MAY BE ACCOMPANIED BY STRONG WIND GUSTS AND HAIL. OUTLOOK... TROPICAL/SUMMERLIKE WEATHER TO CONTINUE INTO EARLY NEXT WEEK. MAINLY VFR CONDITIONS WITH SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. PATCHY FOG DURING OVERNIGHTS ESPECIALLY IN AREAS THAT RECEIVED RAINFALL. && .MARINE... THE REGION WILL REMAIN ON THE WESTERN FRINGE OF A BERMUDA HIGH. THIS MEANS WINDS WILL GENERALLY REMAIN S TO SW AND ANY FRONTAL SYSTEMS THAT APPROACH THE REGION WILL WEAKEN AND DISSIPATE BEFORE MAKING IT THIS FAR SOUTHEAST. ALTHOUGH WINDS MAY TEMPORARILY APPROACH 25 KT IN GUSTS LATE SUNDAY AS ONE OF THE FRONTAL ZONES APPROACHES, WINDS SHOULD BE MAINLY 10 TO 15 KT WITH SOME 20 KT GUSTS DURING THE AFTERNOON HOURS. WITH THE CONTINUED ONSHORE FETCH, SEAS WILL BE FORECAST TO GET TO 5 FT SUNDAY NIGHT. SCATTERED SHOWERS AND TSTMS ARE POSSIBLE TONIGHT. THEN FROM SUNDAY THROUGH EARLY NEXT WEEK, SCATTERED SHOWERS AND TSTMS ARE AGAIN POSSIBLE, MAINLY EACH AFTERNOON AND EVENING. BOATERS SHOULD BE PREPARED FOR GUSTY WINDS AND ROUGH SEAS IN THE VICINITY OF ANY TSTMS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...IOVINO/GORSE SHORT TERM...IOVINO LONG TERM...IOVINO AVIATION...STAUBER/GORSE MARINE...STAUBER
Hazardous weather outlook, Jul 25, 5:32 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 532 PM EDT SAT JUL 25 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-261200- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 532 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY, SOME OF WHICH MAY BE SEVERE WITH STRONG WINDS AND HAIL. LOCALLY HEAVY DOWNPOURS ARE LIKELY, AND THUNDERSTORMS WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. DEZ004-NJZ014-024>026-261200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 532 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY, SOME OF WHICH MAY BE SEVERE WITH STRONG WINDS AND HAIL. LOCALLY HEAVY DOWNPOURS ARE LIKELY, AND THUNDERSTORMS WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO GROUND LIGHTNING. THE RIP CURRENT RISK SUNDAY SHOULD BE MODERATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. ANZ430-431-450>455-261200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 532 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY, ESPECIALLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG, WITH GUSTY WINDS AND HAIL. LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE, AND THUNDERSTORMS WILL BE CAPABLE OF GENERATING FREQUENT CLOUD TO SURFACE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 25, 4:16 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 ESE RICHARDSMERE 39.68N 76.09W
07/24/2009 E0.75 INCH CECIL MD PUBLIC
PENNY SIZE HAIL REPORTED IN COLORA.
0640 PM HAIL 5 N WILMINGTON MANOR 39.76N 75.58W
07/24/2009 E1.00 INCH NEW CASTLE DE TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN HOCKESSIN.
0715 PM TSTM WND DMG 2 SE GIBBSTOWN 39.80N 75.25W
07/24/2009 GLOUCESTER NJ EMERGENCY MNGR
WIRES REPORTED DOWN IN NORTHERN EAST GREENWICH TOWNSHIP.
0715 PM HAIL BROOKHAVEN 39.87N 75.39W
07/24/2009 E0.88 INCH DELAWARE PA PUBLIC
NICKEL SIZE HAIL REPORTED IN BROOKHAVEN AND UPLAND.
&&
GORSESpecial weather statement, Jul 25, 7:18 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 718 PM EDT SAT JUL 25 2009 PAZ054-055-061-062-260115- CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA- 718 PM EDT SAT JUL 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT CARBON...LEHIGH...MONROE AND NORTHAMPTON COUNTIES... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 29 MILES WEST OF LEHIGHTON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR TRESCKOW AROUND 745 PM...NEW MAHONING...SUMMIT HILL AROUND 800 PM...BOWMANSTOWN...PARRYVILLE AROUND 815 PM...BERLINSVILLE...DANIELSVILLE AROUND 830 PM...CHAPMAN AND BEERSVILLE AROUND 845 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND WIND, FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED WITH THIS STORM. NIERENBERG
Special weather statement, Jul 25, 7:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 746 PM EDT SAT JUL 25 2009 MDZ008-012-015-019-020-260145- CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNES MD-TALBOT MD- 746 PM EDT SAT JUL 25 2009 ...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN ANNES AND TALBOT COUNTIES... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF BALTIMORE TO 39 MILES SOUTHWEST OF BALTIMORE...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR ROCK SPRINGS AROUND 800 PM... PERRYVILLE...PORT DEPOSIT AROUND 815 PM...PERRYVILLE...CHARLESTOWN AROUND 830 PM...CECILTON...HOLLYWOOD BEACH AROUND 845 PM...SASSAFRAS AND WYE MILLS AROUND 900 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL, FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED FROM THESE STORMS. NIERENBERG
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.